Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 1, 2014, 6:06 PM CDT for Redwood County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 6:06 PM CDT (23:06 UTC)
- Expired
- Oct 1, 2014, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WWUS83 KMPX 012306
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT WED OCT 1 2014
MNZ073-012330-
REDWOOD-
606 PM CDT WED OCT 1 2014
...THUNDERSTORM IN REDWOOD COUNTY THROUGH 630 PM CDT...
AT 603 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF REDWOOD FALLS. THIS STORM WAS MOVING
EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WABASSO.
CLEMENTS.
MORGAN.
LAT...LON 4436 9526 4444 9526 4451 9498 4452 9492
4452 9488 4450 9487 4434 9486 4433 9487
TIME...MOT...LOC 2305Z 264DEG 21KT 4439 9517
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 1, 4:08 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 1, 4:08 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 PM CDT WED OCT 1 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 316 PM CDT WED OCT 1 2014 AFTERNOON ANALYSIS SHOWS A STACKED LOW OVER MANITOBA...WITH THE ASSOCIATED BOUNDARY STRADDLING THE MN/DAKOTAS BORDER. THE FIRST RELATED WAVE OF LIFT GENERATED A HEALTHY AREA OF SHOWERS THAT WILL CONTINUE TO LIFT FROM EAST CENTRAL MN AND WEST CENTRAL WI TOWARD LAKE SUPERIOR. IN ITS WAKE...RESIDUAL LOW LEVEL MOISTURE AND LIGHT WINDS WILL CONTRIBUTE TO PESKY STRATUS AND FOG DEVELOPMENT TONIGHT INTO THURSDAY. WILL NEED TO WATCH WEST CENTRAL WISCONSIN WHERE CONDITIONS COULD LEAD TO DENSE FOG OVERNIGHT...PARTICULARLY NEAR EAU CLAIRE. ON THURSDAY...THE NEXT WAVE EJECTS NORTHEAST ACROSS THE AREA FROM THE SOUTHERN STREAM SYSTEM. EXPECT ANOTHER ROUND OF RAIN WITH A FEW THUNDERSTORMS TO BLOSSOM OVER SOUTH/EAST CENTRAL MN AND WEST CENTRAL WI THURSDAY AFTERNOON. THE PRIMARY UNCERTAINTY IS HOW FAR WEST THE PRECIPITATION SHIELD WILL EXTEND. HAVE LEANED TOWARD THE NAM/ECMWF WHICH RESTRICT THE CATEGORICAL POPS EAST OF A REDWOOD FALLS TO ST CLOUD MN LINE. HAVE INCLUDED 70-80 POPS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR FOR THURSDAY AFTERNOON. TEMPERATURES TONIGHT WILL HANG IN THE UPPER 40S TO MID 50S UNDER THE EXTENSIVE CLOUD COVER...WITH LOW/MID 60S ANTICIPATED FOR THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 316 PM CDT WED OCT 1 2014 THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE LONG TERM FORECAST PICKS UP DURING QUITE AN ACTIVE PERIOD OF WEATHER. AN IMPRESSIVE FALL LOW PRESSURE SYSTEM WILL BE COMING TOGETHER ACROSS THE MIDWEST BY THURSDAY EVENING...AND WILL SPREAD MODERATE TO HEAVY RAIN AT TIMES INTO SOUTHEASTERN MINNESOTA THROUGH WESTERN WISCONSIN. AT THIS TIME...AN UPPER LEVEL TROUGH THAT IS POSITIONED OVER THE FOUR CORNERS REGION TODAY...WILL LIFT NORTHEAST AS IT BEGINS TO PHASE WITH A DEEPLY AMPLIFIED NORTHERN TROUGH DROPPING SOUTHEAST FROM ALBERTA THROUGH SASKATCHEWAN. STRONG FRONTOGENESIS...ACCOMPANIED BY DECENT DIFFERENTIAL DIVERGENCE AND STRONG ISENTROPIC LIFT WILL BE FOCUSED FROM A LINE NEAR FAIRMONT...THROUGH THE EAST METRO TOWARD TAYLORS FALLS AND AREAS TO THE EAST. THE SURFACE LOW WILL ADVANCE NORTHEAST FROM MISSOURI TO NEAR GREEN BAY BY MIDNIGHT THURSDAY NIGHT...AND WILL RAPIDLY DEEPEN OVERNIGHT THROUGH MUCH OF FRIDAY AS THE NORTHERN AND SOUTHERN TROUGHS PHASE TOGETHER. FOR MUCH OF CENTRAL AND ESPECIALLY WESTERN MINNESOTA...FRIDAY WILL BE MOSTLY DRY. HOWEVER...THE DEEPENING SURFACE LOW WILL CREATE VERY WINDY CONDITIONS AS A 1030MB SURFACE HIGH MOVE IN TO MONTANA...MEANING QUITE A TIGHT PRESSURE GRADIENT IS EXPECTED ACROSS THE UPPER MIDWEST THROUGH THE DAY. THE CENTER OF THE UPPER TROUGH WILL BE OVERHEAD BY MID DAY...AND STRONG COLD AIR ADVECTION WILL HOLD DAYTIME TEMPERATURES ABOUT 20 DEGREES BELOW SEASONAL NORMALS. COLD AIR ADVECTION LOOKS STRONGER AT THIS POINT WITH 850H TEMPS OF -4 TO -6...SO COOLED HIGH TEMPS FRIDAY BY ABOUT TWO TO THREE DEGREES EVERYWHERE...MEANING MOST WILL SEE HIGHS IN THE 40S...WITH WIND CHILL VALUES LOWER THAN THAT. ON FRIDAY NIGHT...MODELS INDICATE AN AREA OF DECENT THETA-E ADVECTION MOVING THROUGH ON THE BACKSIDE OF THE SYSTEM WHICH MAY PRODUCE LIGHT PRECIP ACROSS THE EASTERN HALF OF THE CWA. TEMPERATURES LOOK TO BE COLD ENOUGH FOR MIXING IN SOME SNOWFLAKES OVERNIGHT...ESPECIALLY ACROSS WESTERN WISCONSIN...BUT AT THIS TIME NO ACCUMULATION IS EXPECTED. SATURDAY THROUGH MONDAY...DURING THIS PERIOD...THE AFOREMENTIONED FALL SYSTEM WILL ADVANCE NORTH TOWARD HUDSON BAY AND CONTINUE DEEPENING INITIALLY. MAINLY DRY CONDITIONS ARE IN THE FORECAST FOR OUR AREA. THE UPPER TROUGH WILL KEEP THE STRONG NORTHWEST WIND FLOWING OVER OUR AREA DURING THIS TIME...MEANING QUITE A COLD WEEKEND IS IN STORE. EARLY SATURDAY MORNING...TEMPERATURES IN THE 30S WILL BE COMMON...WITH AREAS IN THE NORTHWEST POTENTIALLY DROPPING BELOW FREEZING. FROM SUNDAY THROUGH MONDAY...THE STRONG SYSTEM WILL RETROGRADE TO JUST SOUTHWEST OF THE HUDSON BAY AND BECOME VERTICALLY STACKED. MONDAY NIGHT THROUGH WEDNESDAY...THE WEAKENING SYSTEM WILL BEGIN PUSHING EAST AND 850H TEMPS WILL BE ON THE RISE. TEMPERATURES ARE EXPECTED TO RETURN TO THE 60S FOR HIGHS ON TUESDAY. DISAGREEMENT REMAINS BETWEEN THE GFS/EC ABOUT THE UPPER PATTERN TOWARD THE MIDDLE AND END OF NEXT WEEK...WHICH WILL DICTATE TEMPERATURES ACROSS THE MIDWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1158 AM CDT WED OCT 1 2014 THE TROUGH OVER NORTH DAKOTA THAT HAS FACILITATED A SOLID AREA OF RAIN SHOWERS OVER CENTRAL/EASTERN MN AND WESTERN WI ALONG WITH LIFR/IFR CONDITIONS WILL LIFT NORTH ACROSS MANITOBA DURING THE TAF PERIOD. PERIODIC WAVES OF SHORTWAVE ENERGY AND WEAK SURFACE TROUGHING WILL MAINTAIN REDUCTIONS TO FLYING CONDITIONS THROUGH THE PERIOD. IN THE WAKE OF THE SHOWERS THIS AFTERNOON...THE CONCERN WILL SHIFT TO THE POTENTIAL FOR FOG DEVELOPMENT AND STRATUS THROUGH THE OVERNIGHT HOURS. THE CIGS LOOK TO BE THE WORST FOR WEST CENTRAL WI SITES...WHERE LIFR AND EVEN VLIFR CONDITIONS ARE EXPECTED TO DEVELOP OVERNIGHT. CONDITIONS WILL BE SLIGHTLY LESS IMPACTFUL WITH WESTWARD PROGRESSION TOWARD KAXN/KSTC/KRWF. THE NEXT SLUG OF MOISTURE AND ROBUST LIFT ARRIVE ON THURSDAY AFTERNOON AND EVENING...PRIMARILY AFFECTING KMSP/KRNH/KEAU...WITH KSTC AND KRWF ON THE WESTERN FRINGES. SOUTH-SOUTHEAST WINDS GRADUALLY VEER TONIGHT...WITH NORTHWEST WINDS EXPECTED FOR THURSDAY. SPEEDS GENERALLY AROUND OR UNDER 6 KTS THROUGH THE PERIOD. KMSP... CIGS ARE ADMITTEDLY TRICKY FOR THIS AFTERNOON/EVE. EXPECT THE AREA OF RAIN TO EXIT THE AIRPORT BY 20Z. THERE WILL BE THE POTENTIAL FOR SCT BREAKS IN THE SUB-1000FT DECK THIS AFTERNOON...BUT OVERALL CIGS SHOULD REMAIN BELOW 1700 FT THROUGH 22Z. WILL THEN HAVE A WINDOW OF TIME UNTIL 02Z WHEN CIGS COULD IMPROVE TO OVC020...BUT THEN SHOULD DROP BACK TO AROUND 1500FT AROUND/AFTER SUNSET AND REMAIN IFR OVERNIGHT. FOG IS EXPECTED TO DEVELOP OVERNIGHT...WITH POCKETS OF 1/2SM VSBYS NEAR THE AIRPORT. NOT CONFIDENT IF KMSP WILL GO THAT LOW DIRECTLY AT THE SITE...SO WILL STICK WITH 1SM PREVAILING FOR NOW. /OUTLOOK FOR KMSP/ FRI...MAINLY MVFR WITH CHC -SHRA. WINDS WNW 20G30 KTS. SAT...VFR. WINDS NW 10-15 KTS. SUN...VFR. WINDS NW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, Oct 1, 12:20 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1220 PM CDT WED OCT 1 2014 MNZ041-042-047>049-054>059-064>067-073>077-082>085-091>093-021730- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- 1220 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE WEATHER IS VERY LOW. FOG IS EXPECTED TO DEVELOP OVERNIGHT...AND MAY BE DENSE IN ISOLATED LOCATIONS NEAR DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL DEVELOP EARLY FRIDAY...WITH GUSTS TO BETWEEN 35 AND 45 MPH LIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-060>063-068>070-078-WIZ014>016-023>028-021730- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-GOODHUE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1220 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE WEATHER IS VERY LOW. FOG IS EXPECTED TO DEVELOP OVERNIGHT...AND MAY BE DENSE IN ISOLATED LOCATIONS NEAR DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 1, 5:03 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 503 PM CDT WED OCT 1 2014 MNZ064-065-073-012230- REDWOOD-RENVILLE-YELLOW MEDICINE- 503 PM CDT WED OCT 1 2014 ...THUNDERSTORMS MOVING INTO REDWOOD...RENVILLE AND YELLOW MEDICINE COUNTIES THROUGH 530 PM CDT... AT 502 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF UPPER SIOUX AGENCY. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... UPPER SIOUX AGENCY. SACRED HEART. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4489 9542 4489 9515 4464 9535 4467 9549 TIME...MOT...LOC 2203Z 216DEG 15KT 4472 9541 JRB
Special weather statement, Oct 1, 6:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT WED OCT 1 2014
MNZ073-012330-
REDWOOD-
606 PM CDT WED OCT 1 2014
...THUNDERSTORM IN REDWOOD COUNTY THROUGH 630 PM CDT...
AT 603 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF REDWOOD FALLS. THIS STORM WAS MOVING
EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WABASSO.
CLEMENTS.
MORGAN.
LAT...LON 4436 9526 4444 9526 4451 9498 4452 9492
4452 9488 4450 9487 4434 9486 4433 9487
TIME...MOT...LOC 2305Z 264DEG 21KT 4439 9517The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 5:03 PM CDT | Special Weather Statement | MPX | Renville | 27 min |
| Oct 1, 6:39 PM CDT | Special Weather Statement | MPX | Brown | 36 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.